Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 14, 2021Covington County, Simpson County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 14, 2021, 5:41 PM CDT for Covington County, Simpson County, Mississippi. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2021, 5:41 PM CDT (22:41 UTC)
Expired
Jun 14, 2021, 6:45 PM CDT
In force
64 min
Issued by
NWS Jackson, MS

Counties Covington County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:44 PM CDTTSTM WND DMG2 Wsw Magee, MSCOUPLE TREES DOWNED ALONG MS 28 WEST OF MAGEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS84 KJAN 142241
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
541 PM CDT Mon Jun 14 2021
 
MSZ054>056-063>065-142345-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Copiah MS-
Simpson MS-
541 PM CDT Mon Jun 14 2021

...STRONG THUNDERSTORMS WILL AFFECT SIMPSON...SOUTHERN SMITH... 
NORTHEASTERN LAWRENCE...COVINGTON...NORTHEASTERN COPIAH AND 
NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 645 PM CDT...

At 540 PM CDT, Meteorologists were tracking strong thunderstorms 
along a line extending from Braxton to Mendenhall to near 
Taylorsville. Movement was south at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Magee, Collins, Mendenhall, Pinola, Union, Taylorsville, Prentiss,
Mount Olive, Oma, Martinville, Hopewell, Harrisville, Clem,
Sanatorium, Shivers, Rockport, Lone Star, D'Lo, New Hebron and Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3160 8999 3191 9037 3205 9015 3205 9009
      3199 8982 3192 8940 3156 8942
TIME...MOT...LOC 2240Z 017DEG 17KT 3210 9018 3187 8990 3184 8951 

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:56 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 14, 3:56 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
356 PM CDT Mon Jun 14 2021

.DISCUSSION...

Tonight and Tuesday:

Considerably less convection over the area this afternoon
compared to yesterday. What is out is there at the moment is
confined to the axis of maximum 0-3km theta-e across central MS-
northeast LA while the frontal boundary is lagging behind over
northern MS. The HRRR has been showing the late start to this
convection, but indicates an uptick in coverage over the south
from now until early evening. Convection only expected over the
far south Tuesday as the front spreads drier air into much of the
region overnight.

Heat indices having a hard time reaching advisory criteria this
afternoon as expected higher dewpoints never materialized. Will,
therefore, cancel the current heat advisory. Will keep the far south
in a limited category in the HWO for heat Tuesday as heat indices
flirt with 105 ahead of the boundary. /GG/

Wednesday through Monday:

Again, not much has changed with the current forecast reasoning
through the upcoming weekend. Model guidance remains in fairly
decent agreement, even with regards to the area of low pressure in
the southwestern Gulf of Mexico. Some slight adjustments to
temperatures or other elements have been made, but the consensus
blend of guidance looks to handle the general features well. Drier
air in the wake of a "cold" front will keep POPs confined to the
Gulf Coast through the back half of the work week, but then
increasing humidity and chances for heavy rain are expected to
return as the ridge breaks down and an area of low pressure moves
north to the Gulf Coast.

Per the latest National Hurricane Center outlook, this broad area of
showers and storms currently over the Bay of Campeche in the
southwestern Gulf of Mexico has a 70 percent chance for developing
into a Tropical Depression during the next 5 days. The latest GFS,
CMC, and ECMWF deterministic runs depict an elongated and unbalanced
low pressure system with a displaced band of heavier rain and a
corridor of stronger winds between the center of the low and the
area of high pressure expected to be located off the east coast of
Florida during the weekend time frame. These broad systems are hard
to predict in fine detail, but the environment will generally
support some organization over the next few days, and the model
guidance has general agreement for how this one may evolve. The
potential for tropical development will continue to be monitored,
but there is increasing confidence for a wave of heavy rain
potential and possible strong winds to affect the central Gulf Coast
between Friday to Sunday regardless of how the system evolves. Stay
tuned for updates throughout the week, especially if traveling along
the Gulf Coast late this week and early next week. /NF/

&&

.AVIATION...

18Z TAF discussion:

VFR conditions will prevail through the period. Isolated showers
and thunderstorms will develop this afternoon over central and
south MS and linger into the early evening. Where storms occur,
brief IFR conditions and gusty winds can be expected. /GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  95  70  90 /  20   4   2   7
Meridian      70  95  66  89 /  19   5   3   6
Vicksburg     72  95  72  93 /  14   3   2   7
Hattiesburg   72  95  71  92 /  28  16   6  12
Natchez       73  95  72  93 /  21  11   3  10
Greenville    71  93  70  89 /   5   1   2   4
Greenwood     70  93  68  89 /   0   1   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/GG
Hazardous weather outlook, Jun 14, 3:15 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
315 PM CDT Mon Jun 14 2021

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-066-
152015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Jones-
315 PM CDT Mon Jun 14 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

LAZ026-MSZ060>065-072>074-152015-
Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-Forrest-
315 PM CDT Mon Jun 14 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

DANGEROUS HEAT
THREAT...Limited
TIMING...Tuesday

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

26

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Jun 14, 2:42 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     LARTO                   31.37N 91.90W
06/13/2021                   CATAHOULA          LA   EMERGENCY MNGR

            A FEW SMALL TREE LIMBS WERE SNAPPED FROM
            TREES.

&&

FB
Special weather statement, Jun 14, 3:55 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT Mon Jun 14 2021

MSZ049-050-142200-
Scott MS-Rankin MS-
355 PM CDT Mon Jun 14 2021

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN RANKIN AND
SOUTHWESTERN SCOTT COUNTIES THROUGH 500 PM CDT...

At 355 PM CDT, Meteorologists were tracking a cluster of strong
thunderstorms extending from near Sand Hill to near Morton, moving
south at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Morton, Pelahatchie, Leesburg, Forkville, Branch and Pulaski.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3222 9000 3258 8981 3237 8953 3222 8953
TIME...MOT...LOC 2055Z 016DEG 11KT 3241 8973

DL
Local storm report, Jun 14, 4:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     DEERFIELD               32.52N 90.03W
06/13/2021                   MADISON            MS   PUBLIC

            DELAYED REPORT WITH PICTURES FROM JUNE 13TH.
            15 TO 20 LARGE TREES WERE UPROOTED AND THE
            TOP OF A TREE WAS BLOWN DOWN IN THE
            DEERFIELD SUBDIVISION. ALL TREES WERE BLOWN
            THE SAME DIRECTION. ONE TREE FELL ONTO AND
            PUNCTURED THE CORNER OF A ROOF. A FEW TREES
            HAD TO BE CLEARED FROM BLOCKED STREETS.
            WINDS ESTIMATED AROUND 65 TO 70 MPH.

&&

NF
Special weather statement, Jun 14, 4:41 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
441 PM CDT Mon Jun 14 2021

MSZ056-142245-
Smith MS-
441 PM CDT Mon Jun 14 2021

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SMITH COUNTY THROUGH
545 PM CDT...

At 440 PM CDT, Meteorologists were tracking a cluster of strong
thunderstorms from near Polkville to near Raleigh, moving south at
10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Raleigh, White Oak, Burns and Polkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3191 8951 3198 8965 3205 8966 3205 8972
      3222 8973 3222 8952 3203 8937
TIME...MOT...LOC 2140Z 014DEG 10KT 3211 8961

DL
Local storm report, Jun 14, 4:43 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     LARTO                   31.37N 91.90W
06/13/2021                   CATAHOULA          LA   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            LARTO. A FEW SMALL TREE LIMBS WERE SNAPPED
            FROM TREES.

&&

CE
Special weather statement, Jun 14, 5:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
541 PM CDT Mon Jun 14 2021

MSZ054>056-063>065-142345-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Copiah MS-
Simpson MS-
541 PM CDT Mon Jun 14 2021

...STRONG THUNDERSTORMS WILL AFFECT SIMPSON...SOUTHERN SMITH...
NORTHEASTERN LAWRENCE...COVINGTON...NORTHEASTERN COPIAH AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 645 PM CDT...

At 540 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Braxton to Mendenhall to near
Taylorsville. Movement was south at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Magee, Collins, Mendenhall, Pinola, Union, Taylorsville, Prentiss,
Mount Olive, Oma, Martinville, Hopewell, Harrisville, Clem,
Sanatorium, Shivers, Rockport, Lone Star, D'Lo, New Hebron and Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3160 8999 3191 9037 3205 9015 3205 9009
      3199 8982 3192 8940 3156 8942
TIME...MOT...LOC 2240Z 017DEG 17KT 3210 9018 3187 8990 3184 8951

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:04 AM CDTHeat AdvisoryJANAdams, Claiborne, Copiah, Covington, Forrest, Franklin and 19 more12 hr
Jun 14, 3:55 PM CDTSpecial Weather StatementJANRankin65 min
Jun 14, 4:41 PM CDTSpecial Weather StatementJANSmith64 min
Jun 14, 5:04 PM CDTSevere Thunderstorm WarningJANSimpson, Smith41 min
Jun 14, 6:09 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson51 min
Jun 14, 6:12 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence48 min
Jun 14, 6:39 PM CDTSpecial Weather StatementJANLincoln66 min
Jun 14, 6:53 PM CDTSpecial Weather StatementJANMarion67 min
Jun 13, 7:28 PM CDTSpecial Weather StatementJANAvoyelles62 min
Jun 13, 7:54 PM CDTSevere Thunderstorm WarningJANCatahoula39 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.